Alert archive / Arkansas / Heat Advisories in 2021

Heat Advisory 13, NWS Little Rock, AR

August 26, 202110 counties in Arkansas

NWS Little Rock, AR issued this heat advisory at Aug 26, 2021, 3:31 AM CDT for 10 counties in Arkansas. It took effect at Aug 26, 2021, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 3:31 AM CDT (08:31 UTC)
In effect from
Aug 26, 2021, 12:00 PM CDT
Expired
Aug 26, 2021, 6:00 PM CDT
In force
6 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Monroe County, AR, Ouachita County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2682 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS74 KLZK 260831
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
331 AM CDT Thu Aug 26 2021

ARZ047-052-053-057-064>069-262300-
/O.NEW.KLZK.HT.Y.0013.210826T1700Z-210826T2300Z/
Monroe-Pike-Clark-Arkansas-Lincoln-Desha-Ouachita-Calhoun-Bradley-
Drew-
Including the cities of Brinkley, Clarendon, Murfreesboro, 
Glenwood, Arkadelphia, Stuttgart, De Witt, Star City, Gould, 
Dumas, McGehee, Camden, Hampton, Thornton, Warren, and Monticello
331 AM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

* WHAT: Heat index values of near or just over 105 expected.

* WHERE: Monroe, Pike, Clark, Arkansas, Lincoln, Desha, Ouachita,
  Calhoun, Bradley and Drew Counties.

* WHEN: From noon today to 6 PM CDT this evening.

* IMPACTS: Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this heat advisory went out at Aug 25, 11:54 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 25, 11:54 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1154 PM CDT Wed Aug 25 2021

.DISCUSSION...

Updated to include the 06Z aviation discussion below...

&&

.AVIATION...

Expect dominant VFR conditions to persist through this TAF period.
Some afternoon CU will be possible Thu afternoon...along with
winds remaining less than 10 kts sustained. While an isolated
SHRA/TSRA could be seen Thu afternoon...probably and the location
confidence is too low to mention in TAFs at this time.

&&

PREV DISCUSSION...(ISSUED 229 PM CDT Wed Aug 25 2021)

Short Term...Tonight thru Friday...

The upper level ridge that has been centered across the area will
shift to the east during the period, weakening across Arkansas. This
will allow the upper level flow to become more southeasterly as the
ridge sets up across the mid-Atlantic seaboard. This will also
allow high temperatures to be a bit lower tomorrow and Friday.

At the surface, winds will remain light and easterly tonight, and
will gradually become southeasterly as the surface high aligns more-
or-less with the upper ridge across the mid-Atlantic. This will
allow dewpoint levels to creep up a bit, and rain chances...albeit
low ones...will be back in the forecast for much of the area on
Friday.

Extended Term...Friday Night thru Tuesday...

To begin the period, the upper level ridge, causing very warm
temperatures in the short term period, will have pushed off to the
east. The significance of this will be the lowering of heights over
the CWA bring some temperature relief. PoPs also look to increase
with southerly flow aided by the clockwise flow around the high
pressure. PoPs will be the highest in the afternoons due to
diurnally driven convection. Current thinking is that showers and/or
thunderstorms will be isolated to scattered in nature.

As we approach the end of the period, beginning Monday, all eyes
could be on the tropics. Currently, 99L is an invest located in the
Caribbean, just north of Colombia. Latest model guidance continues
to develop 99L into a tropical cyclone as it moves into the Gulf of
Mexico. While it's way too early to indicate where this system could
go or how intense, everyone along the Gulf coast, specifically the
western Gulf Coast, should have ways to get updates from the
National Hurricane Center and local National Weather Service
offices. In the mean time, we will continue to monitor 99L for any
impacts (or not) to the CWA.

Temperatures look to become more average through the long term
period as the upper level ridge pushes away from the CWA, as
mentioned already. High temperatures are expected to be in the mid
80s to lower 90s across the state with lows temperatures in the
lower 70s. Heat index values look to stay in the lower 90s across
much of the state.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Aug 26, 3:26 AM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
326 AM CDT Thu Aug 26 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
326 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heat index values will warm into the upper 90s to just over 100
this afternoon for most areas. Some areas across southern into
southeast Arkansas will see heat index values near or over 105 for
at least a couple hours this afternoon. Expect cooler conditions
by this evening.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Temperatures will gradually cool late this week into the
weekend. However...chances for thunderstorms do increase each
afternoon into early next week. At this time...the threat for
organized severe weather will remain low. A tropical system may
effect the region for the middle of next week...but details
regarding any impacts for Arkansas remain very uncertain at this
time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Nearby

Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.